liu.seSearch for publications in DiVA
Change search
Link to record
Permanent link

Direct link
BETA
Yang, Xiangfeng
Publications (9 of 9) Show all publications
Liu, Z. & Yang, X. (2016). A general large deviation principle for longest runs. Statistics and Probability Letters, 110, 128-132
Open this publication in new window or tab >>A general large deviation principle for longest runs
2016 (English)In: Statistics and Probability Letters, ISSN 0167-7152, E-ISSN 1879-2103, Vol. 110, p. 128-132Article in journal (Refereed) Published
Abstract [en]

In this note we prove a general large deviation principle (LDP) for the longest success run in a sequence of independent Bernoulli trails. This study not only recovers several recently derived LDPs, but also gives new LDPs for the longest success run. The method is based on the Bryc’s inverse Varadhan lemma, which can be intuitively generalized to the longest success run in a two-state (success and failure) Markov chain.

Keywords
Longest run; Large deviation principle; Bernoulli trail; Markov chain
National Category
Probability Theory and Statistics
Identifiers
urn:nbn:se:liu:diva-126109 (URN)10.1016/j.spl.2015.12.015 (DOI)000374627200016 ()
Available from: 2016-03-14 Created: 2016-03-14 Last updated: 2017-11-30
Privault, N., Yang, X. & Zambrini, J.-C. (2016). Large deviations for Bernstein bridges. Stochastic Processes and their Applications, 126(5), 1285-1305
Open this publication in new window or tab >>Large deviations for Bernstein bridges
2016 (English)In: Stochastic Processes and their Applications, ISSN 0304-4149, E-ISSN 1879-209X, Vol. 126, no 5, p. 1285-1305Article in journal (Refereed) Published
Abstract [en]

Bernstein processes over a finite time interval are simultaneously forward and backward Markov processes with arbitrarily fixed initial and terminal probability distributions. In this paper, a large deviation principle is proved for a family of Bernstein processes (depending on a small parameter ħ which is called the Planck constant) arising naturally in Euclidean quantum physics. The method consists in nontrivial Girsanov transformations of integral forms, suitable equivalence forms for large deviations and the (local and global) estimates on the parabolic kernel of the Schrödinger operator.

Place, publisher, year, edition, pages
Elsevier, 2016
Keywords
Bernstein process; Large deviation principle; Girsanov transformation; Rate function; Schrödinger operator
National Category
Probability Theory and Statistics
Identifiers
urn:nbn:se:liu:diva-126107 (URN)10.1016/j.spa.2015.11.003 (DOI)000373653500001 ()
Note

Funding agencies:  NTU MOE Tier 2 Grant [ARC3/13]; FCT [PTDC/MAT-STA/0975/2014]

Available from: 2016-03-14 Created: 2016-03-14 Last updated: 2017-11-30
Yang, X. (2015). Exact upper tail probabilities of random series. Statistics and Probability Letters, 99, 13-19
Open this publication in new window or tab >>Exact upper tail probabilities of random series
2015 (English)In: Statistics and Probability Letters, ISSN 0167-7152, E-ISSN 1879-2103, Vol. 99, p. 13-19Article in journal (Refereed) Published
Abstract [en]

In this paper, we obtain new estimates on upper tail probabilities of suitable random series involving a distribution having an exponential tail. These estimates are exact, and the distribution is not heavy-tailed.

Place, publisher, year, edition, pages
Elsevier, 2015
Keywords
Exponential tail; Random series; Upper tail probability; Large deviation
National Category
Mathematics
Identifiers
urn:nbn:se:liu:diva-117654 (URN)10.1016/j.spl.2014.12.026 (DOI)000352169200003 ()
Available from: 2015-05-12 Created: 2015-05-06 Last updated: 2017-12-04
Yang, X. (2015). On the large deviation principle of generalized Brownian bridges. Journal of Mathematical Analysis and Applications, 430(2), 845-856
Open this publication in new window or tab >>On the large deviation principle of generalized Brownian bridges
2015 (English)In: Journal of Mathematical Analysis and Applications, ISSN 0022-247X, E-ISSN 1096-0813, Vol. 430, no 2, p. 845-856Article in journal (Refereed) Published
Abstract [en]

In this paper we consider a family of generalized Brownian bridges with a small noise, which was used by Brennan and Schwartz [3] to model the arbitrage profit in stock index futures in the absence of transaction costs. More precisely, we study the large deviation principle of these generalized Brownian bridges as the noise becomes infinitesimal. (C) 2015 Elsevier Inc. All rights reserved.

Place, publisher, year, edition, pages
Elsevier, 2015
Keywords
Large deviation principle; alpha-Brownian bridge; Rate function
National Category
Mathematics
Identifiers
urn:nbn:se:liu:diva-120027 (URN)10.1016/j.jmaa.2015.05.036 (DOI)000356126300015 ()
Available from: 2015-07-06 Created: 2015-07-06 Last updated: 2017-12-04
Gao, F. & Yang, X. (2015). Upper tail probabilities of integrated Brownian motions. Science China Mathematics, 58(5), 1091-1100
Open this publication in new window or tab >>Upper tail probabilities of integrated Brownian motions
2015 (English)In: Science China Mathematics, ISSN 1674-7283, Vol. 58, no 5, p. 1091-1100Article in journal (Refereed) Published
Abstract [en]

We obtain new upper tail probabilities of m-times integrated Brownian motions under the uniform norm and the L (p) norm. For the uniform norm, Talagrands approach is used, while for the L (p) norm, Zolotares approach together with suitable metric entropy and the associated small ball probabilities are used. This proposed method leads to an interesting and concrete connection between small ball probabilities and upper tail probabilities (large ball probabilities) for general Gaussian random variables in Banach spaces. As applications, explicit bounds are given for the largest eigenvalue of the covariance operator, and appropriate limiting behaviors of the Laplace transforms of m-times integrated Brownian motions are presented as well.

Place, publisher, year, edition, pages
Springer Verlag (Germany), 2015
Keywords
integrated Brownian motion; upper tail probability; small ball probability; metric entropy
National Category
Mathematics
Identifiers
urn:nbn:se:liu:diva-118019 (URN)10.1007/s11425-015-4981-9 (DOI)000352993800009 ()
Note

Funding Agencies|Simons Foundation [246211]

Available from: 2015-05-21 Created: 2015-05-20 Last updated: 2017-12-04
Gao, F., Liu, Z. & Yang, X. (2014). Conditional persistence of Gaussian random walks. Electronic Communications in Probability, 19(70), 1-9
Open this publication in new window or tab >>Conditional persistence of Gaussian random walks
2014 (English)In: Electronic Communications in Probability, ISSN 1083-589X, E-ISSN 1083-589X, Vol. 19, no 70, p. 1-9Article in journal (Refereed) Published
Abstract [en]

Let $\{X_n\}_{n\geq1}$ be a sequence of i.i.d. standard Gaussian random variables, let $S_n=\sum_{i=1}^nX_i$ be the Gaussian random walk, and let $T_n=\sum_{i=1}^nS_i$ be the integrated (or iterated) Gaussian random walk. In this paper we derive the following upper and lower bounds for the conditional persistence:\begin{align*}\mathbb{P}\left\{\max_{1\leq k \leq n}T_{k} \leq 0\,\,\Big|\,\,T_n=0,S_n=0\right\}&\lesssim n^{-1/2},\\\mathbb{P}\left\{\max_{1\leq k \leq 2n}T_{k} \leq 0\,\,\Big|\,\,T_{2n}=0,S_{2n}=0\right\}&\gtrsim\frac{n^{-1/2}}{\log n},\end{align*}for $n\rightarrow\infty,$ which partially proves a conjecture by Caravenna and Deuschel (2008).

Keywords
conditional persistence; random walk; integrated random walk
National Category
Probability Theory and Statistics
Identifiers
urn:nbn:se:liu:diva-112753 (URN)10.1214/ECP.v19-3587 (DOI)000346594300001 ()
Available from: 2014-12-13 Created: 2014-12-13 Last updated: 2017-12-05Bibliographically approved
Privault, N., Yang, X. & Zambrini, J.-C. (2014). Feynman-Kac formula for Levy processesand semiclassical (Euclidean) momentum representation. Markov Processes and Related Fields, 20(3), 577-600
Open this publication in new window or tab >>Feynman-Kac formula for Levy processesand semiclassical (Euclidean) momentum representation
2014 (English)In: Markov Processes and Related Fields, ISSN 1024-2953, Vol. 20, no 3, p. 577-600Article in journal (Refereed) Published
Abstract [en]

We prove a version of the Feynman-Kac formula for Levy processes andintegro-differential operators, with application to the momentum representationof suitable quantum (Euclidean) systems whose Hamiltonians involve L´evytypepotentials. Large deviation techniques are used to obtain the limitingbehavior of the systems as the Planck constant approaches zero. It turns outthat the limiting behavior coincides with fresh aspects of the semiclassical limitof (Euclidean) quantum mechanics. Non-trivial examples of Levy processes areconsidered as illustrations and precise asymptotics are given for the terms inboth configuration and momentum representations.

Keywords
Levy process, Feynman-Kac type formula, momentum representation, large deviations
National Category
Probability Theory and Statistics
Identifiers
urn:nbn:se:liu:diva-112752 (URN)000345889000012 ()
Available from: 2014-12-13 Created: 2014-12-13 Last updated: 2017-12-05Bibliographically approved
Yang, X. (2014). Large deviations for Markov bridges with jumps. Journal of Mathematical Analysis and Applications, 416(1), 1-12
Open this publication in new window or tab >>Large deviations for Markov bridges with jumps
2014 (English)In: Journal of Mathematical Analysis and Applications, ISSN 0022-247X, E-ISSN 1096-0813, Vol. 416, no 1, p. 1-12Article in journal (Refereed) Published
Abstract [en]

In this paper, we consider a family of Markov bridges with jumps constructed from truncated stable processes. These Markov bridges depend on a small parameter h greater than 0, and have fixed initial and terminal positions. We propose a new method to prove a large deviation principle for this family of bridges based on compact level sets, change of measures, duality and various global and local estimates of transition densities for truncated stable processes.

Place, publisher, year, edition, pages
Elsevier, 2014
Keywords
Markov bridge; Large deviation principle; Truncated stable process; Duality
National Category
Natural Sciences
Identifiers
urn:nbn:se:liu:diva-106820 (URN)10.1016/j.jmaa.2014.02.031 (DOI)000334898100001 ()
Available from: 2014-05-28 Created: 2014-05-23 Last updated: 2017-12-05
Liu, Z. & Yang, X. (2014). Probabilities of hitting a convex hull. Comptes rendus. Mathematique, 352(11), 935-940
Open this publication in new window or tab >>Probabilities of hitting a convex hull
2014 (English)In: Comptes rendus. Mathematique, ISSN 1631-073X, E-ISSN 1778-3569, Vol. 352, no 11, p. 935-940Article in journal (Refereed) Published
Abstract [en]

In this note, we consider the non-negative least-square method with a random matrix. This problem has connections with the probability that the origin is not in the convex hull of many random points. As related problems, suitable estimates are obtained as well on the probability that a small ball does not hit the convex hull.

Place, publisher, year, edition, pages
Elsevier Masson, 2014
National Category
Mathematics
Identifiers
urn:nbn:se:liu:diva-112620 (URN)10.1016/j.crma.2014.08.015 (DOI)000344130600014 ()
Available from: 2014-12-08 Created: 2014-12-05 Last updated: 2017-12-05
Organisations

Search in DiVA

Show all publications